Alert archive / Mississippi / Wind Advisories in 2024
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 24, 2024, 2:55 PM CDT for 4 states. It took effect at Mar 25, 2024, 7:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 2:55 PM CDT (19:55 UTC)
- In effect from
- Mar 25, 2024, 7:00 AM CDT
- Expired
- Mar 25, 2024, 11:37 PM CDT
- In force
- 17 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS74 KMEG 241955 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 255 PM CDT Sun Mar 24 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-020>024- TNZ001>004-019>022-048>055-088>092-251000- /O.UPG.KMEG.HW.A.0001.240325T1200Z-240326T0600Z/ /O.NEW.KMEG.WI.Y.0004.240325T1200Z-240326T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie- Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Millington, Tupelo, Blytheville, Bolivar, Wynne, Fulton, Henderson, Southaven, Jonesboro, Clarksdale, Kennett, Houston, Memphis, Marks, Brownsville, Union City, Booneville, Milan, Decaturville, Parsons, Marianna, Bruce, Oakland, West Memphis, Piggott, Iuka, Savannah, Dyersburg, Covington, Bartlett, New Albany, Alamo, Helena-West Helena, Corning, Corinth, Pontotoc, Okolona, Amory, Selmer, Camden, Jackson, Calhoun City, Caruthersville, Tunica, Humboldt, Paris, Tiptonville, Senatobia, Aberdeen, Huntingdon, Forrest City, Batesville, Olive Branch, Holly Springs, Charleston, Ashland, Oxford, Collierville, Harrisburg, Coffeeville, Dresden, Lexington, Martin, Germantown, Paragould, Water Valley, Ripley TN, Ripley MS, and Somerville 255 PM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO 1 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri, and West Tennessee. * WHEN...From 7 AM Monday to 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AC3
4 follow-up statements
613 WWUS74 KMEG 250938 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 438 AM CDT Mon Mar 25 2024 ARZ028-MOZ113-115-TNZ001-251745- /O.NEW.KMEG.HW.W.0001.240325T1900Z-240326T0300Z/ /O.NEW.KMEG.WI.Y.0005.240326T0300Z-240326T0600Z/ /O.EXT.KMEG.WI.Y.0004.240325T1200Z-240325T1900Z/ Mississippi-Dunklin-Pemiscot-Lake- Including the cities of Kennett, Tiptonville, Caruthersville, and Blytheville 438 AM CDT Mon Mar 25 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT TUESDAY... * WHAT...For the first Wind Advisory, southeast winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Warning, southeast winds 30 to 40 mph with gusts up to 60 mph expected. For the second Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Dunklin, Mississippi, Pemiscot, and Lake. * WHEN...For the first Wind Advisory, until 2 PM CDT this afternoon. For the High Wind Warning, from 2 PM this afternoon to 10 PM CDT this evening. For the second Wind Advisory, from 10 PM this evening to 1 AM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ARZ009-018-026-027-035-036-048-049-058-MSZ001>017-020>024-TNZ002>004- 019>022-048>055-088>092-251745- /O.CON.KMEG.WI.Y.0004.240325T1200Z-240326T0600Z/ Clay-Greene-Craighead-Poinsett-Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw- Monroe-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Milan, Calhoun City, Ashland, Southaven, Decaturville, Water Valley, Camden, Senatobia, Ripley TN, Olive Branch, Alamo, Millington, Amory, Pontotoc, Humboldt, Jackson, Germantown, Somerville, Dresden, Piggott, Henderson, Coffeeville, Harrisburg, Bartlett, Corning, Lexington, Memphis, Oxford, Jonesboro, Charleston, Ripley MS, Tunica, Tupelo, Savannah, Wynne, Oakland, Marks, Bolivar, Corinth, Booneville, New Albany, Huntingdon, Aberdeen, Iuka, Martin, Okolona, Marianna, Covington, Batesville, Selmer, Fulton, West Memphis, Union City, Paris, Brownsville, Clarksdale, Holly Springs, Collierville, Paragould, Bruce, Houston, Dyersburg, Helena-West Helena, Parsons, and Forrest City 438 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, and West Tennessee. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Schlessiger
359 WWUS74 KMEG 251702 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1202 PM CDT Mon Mar 25 2024 ARZ028-MOZ113-115-TNZ001-260115- /O.CON.KMEG.HW.W.0001.240325T1900Z-240326T0300Z/ /O.CON.KMEG.WI.Y.0004.000000T0000Z-240325T1900Z/ /O.CON.KMEG.WI.Y.0005.240326T0300Z-240326T0600Z/ Mississippi-Dunklin-Pemiscot-Lake- Including the cities of Caruthersville, Tiptonville, Kennett, and Blytheville 1202 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT TUESDAY... * WHAT...For the first Wind Advisory, southeast winds 30 to 35 mph with gusts up to 55 mph. For the High Wind Warning, southeast winds 30 to 40 mph with gusts up to 60 mph expected. For the second Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Dunklin, Mississippi, Pemiscot, and Lake. * WHEN...For the first Wind Advisory, until 2 PM CDT this afternoon. For the High Wind Warning, until 10 PM CDT this evening. For the second Wind Advisory, from 10 PM this evening to 1 AM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ARZ009-018-026-027-035-036-048-049-058-MSZ001>017-020>024-TNZ002>004- 019>022-048>055-088>092-260115- /O.CON.KMEG.WI.Y.0004.000000T0000Z-240326T0600Z/ Clay-Greene-Craighead-Poinsett-Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw- Monroe-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Bruce, Marks, Booneville, Millington, Clarksdale, Pontotoc, Oxford, New Albany, Ripley MS, Savannah, Wynne, Batesville, Calhoun City, Iuka, Okolona, Oakland, Dyersburg, Holly Springs, Fulton, Ashland, Martin, Huntingdon, Brownsville, Jackson, Corning, Union City, Ripley TN, Charleston, Decaturville, Bolivar, Covington, Senatobia, Piggott, Collierville, Corinth, Paris, Tupelo, Henderson, Dresden, Houston, Amory, Somerville, Helena-West Helena, Water Valley, Aberdeen, Forrest City, Southaven, Milan, Harrisburg, Olive Branch, Paragould, Germantown, Marianna, Camden, Parsons, Tunica, Memphis, Coffeeville, Bartlett, Alamo, Jonesboro, Lexington, Selmer, West Memphis, and Humboldt 1202 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of East Arkansas, North Mississippi, and West Tennessee. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AC3
719 WWUS74 KMEG 251703 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1203 PM CDT Mon Mar 25 2024 ARZ028-MOZ113-115-TNZ001-260600- /O.CON.KMEG.HW.W.0001.240325T1900Z-240326T0300Z/ /O.CON.KMEG.WI.Y.0004.000000T0000Z-240325T1900Z/ /O.CON.KMEG.WI.Y.0005.240326T0300Z-240326T0600Z/ Mississippi-Dunklin-Pemiscot-Lake- Including the cities of Caruthersville, Tiptonville, Kennett, and Blytheville 1203 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT TUESDAY... * WHAT...For the first Wind Advisory, southeast winds 30 to 35 mph with gusts up to 55 mph. For the High Wind Warning, southeast winds 30 to 40 mph with gusts up to 60 mph expected. For the second Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Dunklin, Mississippi, Pemiscot, and Lake. * WHEN...For the first Wind Advisory, until 2 PM CDT this afternoon. For the High Wind Warning, until 10 PM CDT this evening. For the second Wind Advisory, from 10 PM this evening to 1 AM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ARZ009-018-026-027-035-036-048-049-058-MSZ001>017-020>024-TNZ002>004- 019>022-048>055-088>092-260600- /O.CON.KMEG.WI.Y.0004.000000T0000Z-240326T0600Z/ Clay-Greene-Craighead-Poinsett-Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw- Monroe-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Bruce, Marks, Booneville, Millington, Clarksdale, Pontotoc, Oxford, New Albany, Ripley MS, Savannah, Wynne, Batesville, Calhoun City, Iuka, Okolona, Oakland, Dyersburg, Holly Springs, Fulton, Ashland, Martin, Huntingdon, Brownsville, Jackson, Corning, Union City, Ripley TN, Charleston, Decaturville, Bolivar, Covington, Senatobia, Piggott, Collierville, Corinth, Paris, Tupelo, Henderson, Dresden, Houston, Amory, Somerville, Helena-West Helena, Water Valley, Aberdeen, Forrest City, Southaven, Milan, Harrisburg, Olive Branch, Paragould, Germantown, Marianna, Camden, Parsons, Tunica, Memphis, Coffeeville, Bartlett, Alamo, Jonesboro, Lexington, Selmer, West Memphis, and Humboldt 1203 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of East Arkansas, North Mississippi, and West Tennessee. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AC3
537 WWUS74 KMEG 260437 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1137 PM CDT Mon Mar 25 2024 ARZ009-018-026-027-035-036-048-049-058-MSZ001>017-020>024-TNZ002>004- 019>022-048>055-088>092-260545- /O.CAN.KMEG.WI.Y.0004.000000T0000Z-240326T0600Z/ Clay-Greene-Craighead-Poinsett-Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw- Monroe-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Humboldt, Dyersburg, Clarksdale, Huntingdon, Olive Branch, Jonesboro, Oakland, Paragould, Wynne, Martin, Corning, Germantown, Collierville, Iuka, Pontotoc, Booneville, Union City, Tunica, West Memphis, Jackson, Memphis, Somerville, Marianna, Fulton, Amory, Helena-West Helena, Paris, Calhoun City, Piggott, Marks, New Albany, Harrisburg, Corinth, Charleston, Ripley TN, Brownsville, Ripley MS, Lexington, Parsons, Bruce, Savannah, Milan, Camden, Houston, Selmer, Senatobia, Henderson, Dresden, Ashland, Water Valley, Tupelo, Coffeeville, Covington, Okolona, Bartlett, Forrest City, Millington, Batesville, Oxford, Aberdeen, Holly Springs, Alamo, Southaven, Bolivar, and Decaturville 1137 PM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ ARZ028-MOZ113-115-TNZ001-260545- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-240326T0600Z/ Mississippi-Dunklin-Pemiscot-Lake- Including the cities of Caruthersville, Blytheville, Tiptonville, and Kennett 1137 PM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ Sirmon
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 1:10 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 24, 1:10 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
110 PM CDT Sun Mar 24 2024
...New AVIATION...
.UPDATE...
Issued at 1025 AM CDT Sun Mar 24 2024
A quiet and cool morning across the Mid-South at this hour.
Temperatures have slowly climbed into the upper 40s as high
cirrus clouds continue to overspread the area from the west.
High clouds will start to thin out a bit by early afternoon with
high temperatures climbing into the low to mid 60s.
The main focus for this afternoon's package will be on the strong
gradient winds expected tomorrow as a deep mid-level trough moves
into the Lower Mississippi Valley. A high wind watch remains in
effect for the entire Mid-South for Monday, with the potential to
upgrade a portion of the region to a high wind warning. At the
very least, the entire Mid-South will be under a wind advisory.
Winds will be exceptionally strong tomorrow as an 8 to 10 mb
gradient sets up across the region.
AC3
&&
.SYNOPSIS...
Issued at 350 AM CDT Sun Mar 24 2024
Another dry day will unfold across the Mid-South today with
afternoon highs in mid to upper 60s. Conditions will change on
Monday as a strong upper level low treks across the Central
Plains. Gusty winds and heavy rainfall will be the primary
concerns with this system. A High Wind Watch has been issued for
the entire Mid-South on Monday. Quieter conditions return by
midweek with a warming trend in place for the upcoming weekend.
&&
.DISCUSSION...
(Today through Saturday)
Issued at 350 AM CDT Sun Mar 24 2024
Expect dry conditions to prevail today as an area of high
pressure, currently centered over the Great Lakes Region, slowly
pushes eastward. By midday, winds will veer to the southwest and
begin advecting warm and moist air back to the Mid-South. As a
result, expect afternoon highs in the mid to upper 60s.
On Monday, an unsettled upper air pattern will exist over the
Intermountain West region. Several disturbances will eject
eastward at this time, with both the GFS/ECMWF depicting an upper
level low and attendant cold front developing over the Central
Plains. As this system treks northeast, the pressure gradient
across the Mid-South will tighten significantly. Several models
depict a 10 mb spread across the area by Monday afternoon. At
this time, the NBM places a stout area of 35-40 mph sustained
winds in areas along and west of the Mississippi River. In
addition, WSUP Viewer analysis depicts a 50% chance of greater
than 40 mph sustained winds in place over eastern Arkansas and the
Missouri Bootheel Monday evening. Additional probabilities at and
above 50% exist in portions of Mississippi for wind gusts of 58
mph. Therefore, a High Wind Watch has been issued from 7AM Monday
to 1AM Tuesday. As the event gets closer in time, expect areas of
this watch to either be upgraded to a High Wind Warning or
downgraded to a Wind Advisory.
Additional concerns on Monday exist regarding heavy rainfall
potential as precipitable water values climb to around 1.5 inches
ahead of the aforementioned system. Latest CAMs depict a near
vertical line of showers and isolated thunderstorms pushing into
the area Monday evening. Efficient rainfall rates will be possible
as this line moves through the area. As such, the Weather
Prediction Center has outlined the majority of the Mid-South in a
Slight Risk for Excessive Rainfall. Overall storm totals from this
system have decreased since Saturday's forecast, with around 1-2
inches of rain anticipated. Regardless, a flooding threat still
exists as heavy rains may aggravate rivers and streams.
Rain free conditions return on Wednesday as a cold front swings
across the region. A warming trend will be in place for the end of
the week with afternoon highs in the 70s by Friday.
ANS
&&
.AVIATION...
(18Z TAFS)
Issued at 107 PM CDT Sun Mar 24 2024
Primary wind forecast remains over the next 30 hours. LLWS looks
to begin affecting MEM at around 01Z as the LLJ dips down across
the region. JBR/MKL will also see LLWS later this evening. LLWS
is expected to drop off at MEM/MKL around sunrise tomorrow as the
jet lifts slightly. Southeast winds will begin to gust up to 25
kts late this evening across all terminals as the pressure
gradient begins to tighten over the Mid-South. Around sunrise
tomorrow, winds will gust up to 35 kts at JBR/MEM. The main line
of showers, brought by a large storm system, will begin to affect
JBR with VCSH tomorrow morning. -SHRA is expected at MEM at
around 21Z tomorrow. As these showers mix down, winds look to
gust up to 50 kts through at least the end of the TAF period at
MEM.
AEH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Watch from Monday morning through late Monday night
for ARZ009-018-026>028-035-036-048-049-058.
MO...High Wind Watch from Monday morning through late Monday night
for MOZ113-115.
MS...High Wind Watch from Monday morning through late Monday night
for MSZ001>017-020>024.
TN...High Wind Watch from Monday morning through late Monday night
for TNZ001>004-019>022-048>055-088>092.
&&
PUBLIC FORECAST...ANS
AVIATION...AEHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:44 AM CDT | High Wind Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 12 hr |
Nearby
Wind Advisories in Mississippi, 2024Wind Advisories in Tennessee, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.